MAUDE Adverse Event Report: Biosense Webster Inc Dual Energy Thermocool Smarttouch SF Catheter; Catheter, percutaneous, cardiac ablation, for treatment of atrial fibrillation

Biosense Webster Inc Dual Energy Thermocool Smarttouch SF Catheter; Catheter, percutaneous, cardiac ablation, for treatment of atrial fibrillation
Catalog Number D134815
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Arrhythmia (1721); Heart Block (4444)
Date of Event 08/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (af) ablation procedure with a dual energy thermocool smarttouch sf (stsf de) catheter and the patient experienced arrhythmia (junctional rhythm).During an af procedure with general anesthesia, they decided to do superior vena cava (svc) isolation with the stsf de with pules field ablation (pfa).They did mapping with pentaray during coronary sinus (cs) pacing and then did the ablation.After encircling the svc, they did a remap to check for isolation and then stopped pacing to check during sinus rhythm.However, when pacing was stopped, the patient did not have any rhythm, so they started pacing again.When pacing slower, a junctional rhythm emerged with a very few sinus beats in between.They then stopped the procedure.After the patient was awake, there was still junctional rhythm and no sinus rhythm.His heart rhythm slowing medications are now stopped and he'll receive a holter examination soon to see whether his sinus rhythm has come back.On (b)(6) 2026: sinus rhythm was restored in patient.The physician's opinion on the cause of the adverse event was that there was temporary stunning of sinus node tissue due to ablation with pfa in close proximity.It was also noted that the patient had experienced earlier temporary sinus node block.Patient did required extended hospitalization.
 
Additional Manufacturer Narrative
Device investigation details; an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Note: for field e1.Initial reporter phone: (b)(6).Note: for field d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).

Brand Name
Dual Energy Thermocool Smarttouch SF Catheter
Common Device Name
Catheter, percutaneous, cardiac ablation, for treatment of atrial fibrillation
Manufacturer (Section D)
Biosense Webster Inc
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
Biosense Webster Inc (Juarez)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
katie seppa
31 technology dr
irvine, CA 92618
+1(513)337-8052
MDR Report Key50892949
Report Number3013300026-2026-03160
Device Sequence Number6001402
Product Code OAE
UDI-Device Identifier10846835026917
UDI-Public(01)10846835026917
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134815
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight286 LB
Patient RaceWhite